MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. PERCUTANEOUS TRAY; ANGIOGRAPHY/ANGIOPLASTY KIT

DEROYAL INDUSTRIES, INC. PERCUTANEOUS TRAY; ANGIOGRAPHY/ANGIOPLASTY KIT
Model Number 89-5525
Medical Device Problem Codes Device Misassembled During Manufacturing /Shipping (2912); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: in its scar response, (b)(4) stated that every bundle of sponges goes through an automatic counting machine for piece count verification.It is possible the reported incident is the result of a manufacturing error in which an employee accidentally retained the wrong piece count bundle instead of rejecting it.Corrective action: the vendor reported in its scar that training on the piece count machine operation procedure and additional inspections will be performed.Investigation summary: an internal complaint ((b)(4)) was received indicating that a convenience kit (part 89-5525, lot 47941027) contained a pack of lap sponges with seven pieces instead of five.The end user reported this incident to the fda.The defective sample was not returned for evaluation.The deroyal complaint investigator reviewed the work order for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and it was determined the affected raw material component was part 5-1819, a lap sponge pack supplied to deroyal by (b)(4).This pack comes to deroyal in bulk in bundled stacks of five.Deroyal employees do not unbundle these stacks at any point during the kit assembly process.Therefore, the reported non-conformance was determined to be a vendor issue.The supplier corrective action request (scar) and supplier notification letter logs were reviewed for the years 2016-2018 for similar issues.Previous issues similar to the reported complaint were identified, and a new scar was issued to (b)(4).A response has been received and accepted by deroyal's complaint investigator.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.
 
Event or Problem Description
The convenience kit contained seven sponges when there only should have been five.

Brand Name
PERCUTANEOUS TRAY
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key7990250
Report Number3005011024-2018-00006
Device Sequence Number13873501
Product Code OEQ
UDI-Device Identifier00749756640473
UDI-Public00749756640473
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
ENFORCEMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-5525
Device Lot Number47941027
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1